MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SHUNTSYSTEN WITH SA 20 AND CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SHUNTSYSTEN WITH SA 20 AND CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV434T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: manufacturing and quality control data the progav® shunt system was manufactured by a qualified employee in july 2018.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.The progav® shunt system includes a progav® adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o and a shuntassistant® fixed pressure valve with a fixed pressure range of 20 cmh2o.The shunt system was inspected as article fv434t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection visual inspection revealed the following: damaged catheter.Additionally a deformation was measured during the measurement oft the plane parallelism.The measured value of -0,0685 mm is clearly outside tolerance.[0 ± 0,02mm].Significant outside pressure, for example by too much force from the adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Permeability test a permeability test has shown that both valves are permeable.Computer controlled test to investigate the claim of over drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in the horizontal as well as in the vertical position.The results show that the progav® is operating within the accepted tolerance in the horizontal position.The shuntassistant® is operating not within the specified tolerances in the vertical position.Further testing could not improve the values.During our measurement an increased flow of liquid was detected.Adjustment test the progav® was tested and is not adjustable throughout the normal range.Results finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we confirm that the valve shows an increased flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav shuntsystem (part # fv434t) was implanted during a procedure performed on (b)(6) 2013.According to the complainant, the shunt system was believed to have been operating in overdrainage and had a problem with adjustability.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 143 centimeters (cm).Weight: (b)(6).Gender: female.

Brand Name
PROGAV SHUNTSYSTEN WITH SA 20 AND CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12341815
Report Number3004721439-2021-00229
Device Sequence Number11896053
Product Code JXG
UDI-Device Identifier04041906132460
UDI-Public4041906132460
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2018
Device Model NumberFV434T
Device Catalogue NumberFV434T
Device Lot Number20020699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight40